Hot weather reducing tolerance to meds ?

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Hot weather reducing tolerance to meds ?

Postby E-Bunny » Mon Jul 08, 2013 1:20 pm

Hey guys,

The weather here changed very quickly from grey n raining to hot hot hot lol.. Anyway noticed the last 3 days i am hallucinating !! .. at least im sure thats what is happening ( never used drugs other than what my doc throws at me lol ) seeing things move in the corner of my eye.. hearing the odd noise / voice normally from behind but sometimes from infront of me... And even as i am typing this now my right hand monitor is wibbling around lmao... o.O !!

I have been on a few meds for a while now, but i know that all of them say side affects include hallucianations :shock: just wondering if the hot weather has some how reduced my tolerance to one.. or all my meds and the combo = seeing things !?

Meds are :

Lamotrigine 150 mg X 2 per day
Clobozam 10mg per night
Requip 2mg per night
sertraline 150mg per morning
pregabalin 100 mg X 2 per day ( though have tweaked that a bit on bad days :roll: )

Anybody else had this kind of reaction between meds and sudden weather changes ?

Tina x
User avatar
E-Bunny
UKFM Member
 
Posts: 86
Joined: Tue Jan 29, 2013 2:09 pm

Re: Hot weather reducing tolerance to meds ?

Postby Iceskatemum » Mon Jul 08, 2013 2:32 pm

I've been feeling very ropey for the last few days just put it down to doing to much with our visitor.
I guess you could call it a little spaced out feeling,I was just saying it was due to tiredness !! My head is very lightheaded and my scense of balance is off, I feel like I am walking down a tunnel most of the time and I'm slightly out of focus when I try toconcentrate of something.

Never thought of the meds but would guess it would be feasible
Iceskatemum
UKFM Regular
 
Posts: 1599
Joined: Thu Jul 12, 2012 4:20 pm

Re: Hot weather reducing tolerance to meds ?

Postby whoami » Mon Jul 08, 2013 3:29 pm

Tina......I would give your Dr's office a call and tell them what is happening. I have never heard of weather affecting medication in that way. I know some types you are not to go in the sun because your skin turns yellow but never hallucinations.

Just like with any new symptom I would check with GP
[i][b]

Expect the worst in life you won't be disapointed and you'll be prepared!
whoami
UKFM Regular
 
Posts: 1537
Joined: Wed Jan 23, 2013 9:22 pm
Location: Ontario, Canada

Re: Hot weather reducing tolerance to meds ?

Postby Iceskatemum » Mon Jul 08, 2013 10:11 pm

I took Tina's post to mean how the heat effects your body's uptake & interaction with the meds not that the meds would themselves cause additional problems . (does that make sense ???it did in my head ...sorry to the correct English folk )

Some times due to dehydration even just a rise in temperature , your body can take up your meds at an increased rate, therefore causing & highlighting side effects which as we know can include hallucinations, etc

Due to my pain patches I know I have been told to be careful in heat either outside in the sun or even not to have too hot a bath as it seems the body can utilise more of the drug in hot weather than in our more usual cooler climes. ie your body takes in more than the usual x micro units per hour.

As usual there is more to our tabs than we seem to know on first glance ...scary if you think about it too much . Me I like living with denial thank you very much, so much less to worry about!
Iceskatemum
UKFM Regular
 
Posts: 1599
Joined: Thu Jul 12, 2012 4:20 pm

Re: Hot weather reducing tolerance to meds ?

Postby whoami » Tue Jul 09, 2013 12:08 am

ISM....I agree with you. You are right heat can cause certain meds to release faster. How I didn't catch that, LOL I know my Fentanyl patches release more medication if my body temp rises or they are exposed to heat.... :roll:
[i][b]

Expect the worst in life you won't be disapointed and you'll be prepared!
whoami
UKFM Regular
 
Posts: 1537
Joined: Wed Jan 23, 2013 9:22 pm
Location: Ontario, Canada

Re: Hot weather reducing tolerance to meds ?

Postby Iceskatemum » Tue Jul 09, 2013 9:23 am

Whoami, maybe its cause we don't get that sort of heat very often lol

I have been feeling "funny" all week and it was only when E-Bunny mentioned her difficulties that I even thought about my meds being the problem. I have been very light headed and a bit spacy but thought it was due to being tired. Maybe its just a combination of both meds and tiredness.
Thanks E-Bunny for raising the subject.
Iceskatemum
UKFM Regular
 
Posts: 1599
Joined: Thu Jul 12, 2012 4:20 pm

Re: Hot weather reducing tolerance to meds ?

Postby whoami » Tue Jul 09, 2013 2:17 pm

Yes thanks from me too!

The weather here has been ridiculous. Hot Hot Hot! The humidity is around 40c. Toronto got 126 mm of rain yesterday, a record. We are under severe storm advisory again today. Possible hail, tornados etc.

I was out in garden doing a bit, a little bit LOL. I drank 3 bottles of water in half hour. When I undressed I saw how much I had got burned. I did take my blood pressure and pulse, not sure why, just felt I needed to. It was 90/61 and my pulse was 107. The weather affects us for sure.
[i][b]

Expect the worst in life you won't be disapointed and you'll be prepared!
whoami
UKFM Regular
 
Posts: 1537
Joined: Wed Jan 23, 2013 9:22 pm
Location: Ontario, Canada

Re: Hot weather reducing tolerance to meds ?

Postby E-Bunny » Wed Jul 10, 2013 1:08 pm

Hi,

Thanks for the replies... I am really starting to go with the heat theory XD

It is very unusual for us to get hot, sunny days here.. I think though I can deal with the side affects so that i can enjoy the fact we have sunshine !! :-D
User avatar
E-Bunny
UKFM Member
 
Posts: 86
Joined: Tue Jan 29, 2013 2:09 pm

Re: Hot weather reducing tolerance to meds ?

Postby whoami » Wed Jul 10, 2013 5:29 pm

I miss north Yorkshire. I really miss places like Whitby when it is so hot and muggy you are sweating at the thoughts of going outside, LOL
[i][b]

Expect the worst in life you won't be disapointed and you'll be prepared!
whoami
UKFM Regular
 
Posts: 1537
Joined: Wed Jan 23, 2013 9:22 pm
Location: Ontario, Canada

Re: Hot weather reducing tolerance to meds ?

Postby Iceskatemum » Wed Jul 10, 2013 9:30 pm

At 6 o'clock this evening it was 25.5 C in my car !!

I just checked Mr Google and the average max temp In Northern Ireland in July is usually around 18 C.

Its no wonder we are all unable to cope given our own thermostats are off key due to the FM.

Here's to a cooler night.
Iceskatemum
UKFM Regular
 
Posts: 1599
Joined: Thu Jul 12, 2012 4:20 pm


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 4 guests